MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT
Model Number FV250T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the shuntassistant has no deformations or other abnormalities.Permeability test: to proof the penetrability of the valve we carried out a penetrability test.This test was carried out at a hydrostatic pressure of approx.30 cmh2o in the flow direction.The test results that the shuntassistant was not penetrable.Adjustment test: an adjustment test is not applicable, because the valve has a fixed pressure level.Braking force and brake function test: a braking force and brake function test is not applicable, because the valve has a fixed pressure level.Result: first we performed a visual inspection with the shuntassistant.The investigation revealed that the valve has no deformations or other abnormalities.In the further course of the investigation, we tested the permeability of the shuntassistant.The test results that the valve was not penetrable.To clarify whether any deposits inside the valve could have affect the valves's permeability, we decided to dismantle the valve.Inside the valve we have found obvious deposits of protein, which might have led to the suspected blockage as well as the assumed underdrainage.Based on our investigation results there is no failure detectable with this valve.Rather, the suspected underdrainage or blockage is a described side effect in the treatment with shunts.
 
Event or Problem Description
It was reported that a shuntassistant 15 (# fv250t) was implanted during a procedure performed on unknown date.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
SHUNTASSISTANT 15
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12730317
Report Number3004721439-2021-00711
Device Sequence Number4499008
Product Code JXG
UDI-Device Identifier04041906113100
UDI-Public4041906113100
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV250T
Device Catalogue NumberFV250T
Device Lot Number20031282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2017
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;